Econometrica: Jan 1989, Volume 57, Issue 1

The Structure of Financial Equilibrium with Exogenous Yields: The Case of Incomplete Markets<135:TSOFEW>2.0.CO;2-B
p. 135-162

David Cass, Yves Balasko

This paper presents an analysis of the structure of competitive equilibrium in a model whose principle feature is incomplete financial markets formulate in the spirit of Arrow. Specifically, the overall payoffs or returns from financial instruments are assumed to be fixed or predeterimed, independently of the operation of the economy, and these instruments are assumed to be fewer in number than required to span all potential spot markets for commodities. Our main result established that market incompleteness generates a corresponding degree of allocation indeterminateness: Suppose there are N + 1 spot market, but only 0
Log In To View Full Content